Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 103, NWS Pueblo, CO

June 5, 2015Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2015, 2:20 PM MDT for Las Animas County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2015, 2:20 PM MDT (20:20 UTC)
Expired
Jun 5, 2015, 3:15 PM MDT
In force
55 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 141 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:09 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-491 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS55 KPUB 052020
SVRPUB
COC071-052115-
/O.NEW.KPUB.SV.W.0103.150605T2020Z-150605T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 315 PM MDT

* AT 219 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TRINCHERA...
  OR 23 MILES NORTHWEST OF DES MOINES...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRANSON...THATCHER AND TRINCHERA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3709 10429 3763 10400 3739 10324 3700 10388
      3700 10411
TIME...MOT...LOC 2019Z 209DEG 26KT 3707 10402 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

KAM
4 follow-up statements
675 
WWUS55 KPUB 052036
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT FRI JUN 5 2015

COC071-052115-
/O.CON.KPUB.SV.W.0103.000000T0000Z-150605T2115Z/
LAS ANIMAS CO-
236 PM MDT FRI JUN 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 236 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF TRINCHERA...OR 29 MILES NORTH OF DES MOINES...MOVING NORTHEAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
THATCHER AND TRINCHERA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3763 10400 3739 10324 3703 10383 3704 10405
      3719 10424
TIME...MOT...LOC 2036Z 209DEG 26KT 3718 10394 

HAIL...1.25IN
WIND...60MPH
 
$$

KAM
984 
WWUS55 KPUB 052048
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT FRI JUN 5 2015

COC071-052115-
/O.CON.KPUB.SV.W.0103.000000T0000Z-150605T2115Z/
LAS ANIMAS CO-
248 PM MDT FRI JUN 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR EASTERN LAS ANIMAS COUNTY...

AT 248 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
BRANSON...OR 29 MILES NORTH OF DES MOINES...MOVING NORTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
THATCHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3763 10400 3739 10324 3704 10382 3722 10422
TIME...MOT...LOC 2048Z 225DEG 24KT 3719 10389 

HAIL...1.25IN
WIND...60MPH
 
$$

KAM
880 
WWUS55 KPUB 052105
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT FRI JUN 5 2015

COC071-052115-
/O.CON.KPUB.SV.W.0103.000000T0000Z-150605T2115Z/
LAS ANIMAS CO-
305 PM MDT FRI JUN 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR SOUTHEASTERN LAS ANIMAS COUNTY...

AT 305 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES NORTH OF
BRANSON...OR 34 MILES NORTH OF DES MOINES...MOVING NORTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3716 10408 3761 10393 3739 10324 3704 10382
TIME...MOT...LOC 2105Z 213DEG 24KT 3726 10380 

HAIL...1.00IN
WIND...60MPH
 
$$

KAM
794 
WWUS55 KPUB 052115
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT FRI JUN 5 2015

COC071-052125-
/O.EXP.KPUB.SV.W.0103.000000T0000Z-150605T2115Z/
LAS ANIMAS CO-
315 PM MDT FRI JUN 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAS ANIMAS COUNTY
WILL EXPIRE AT 315 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3716 10408 3761 10393 3739 10324 3704 10382
TIME...MOT...LOC 2114Z 209DEG 26KT 3726 10380 

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:40 PM MDT, 40 minutes earlier.

Area forecast discussion, Jun 5, 1:40 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
140 PM MDT FRI JUN 5 2015

.UPDATE...
ISSUED AT 139 PM MDT FRI JUN 5 2015

ADJUSTED NEAR/SHORT-TERM GRIDS AND ADDED TORNADO WATCH FOR
BACA...BENT...CROWLEY...EL PASO...HUERFANO...KIOWA...LAS
ANIMAS...OTERO...PROWERS AND PUEBLO COUNTIES UNTIL 7 PM MDT THIS
EVENING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM MDT FRI JUN 5 2015

...SEVERE WX POSSIBLE ACROSS NORTHERN PORTIONS OF THE SE PLAINS...

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING
MODERATE SOUTH TO SOUTHWEST FLOW ALOFT ACROSS THE STATE WITH AN
UPPER LOW SPINNING JUST OFF THE SOUTHERN CALIF COAST. WATER VAPOR
IMAGERY IS ALSO INDICATING A TAP OF SUBTROPICAL MOISTURE FROM TC
ANDRES STRETCHING FROM THE SOUTHERN BAJA ACROSS THE DESERT SW AND
STARTING TO MOVE INTO WESTERN COLORADO...WITH SOUNDER BLENDED TOTAL
PRECIP WATER IMAGERY INDICATING BEST MOISTURE (150-200% OF NORMAL)
STILL MOVING ACROSS OLD MEXICO AND INTO SOUTHERN ARIZONA AT THIS
TIME. REGIONAL RADARS INDICATING A MCS ASSOCIATED WITH DIFLUENCE
ALOFT CURRENTLY MOVING NORTH AND EAST ACROSS NORTHEASTERN COLORADO
AND NORTHWESTERN KANSAS...WITH CONVECTIVE OUTFLOW PUSHING LOW LEVEL
MOISTURE AND STRATUS BACK ACROSS NORTHERN PORTIONS OF THE SOUTHEAST
PLAINS AT THIS TIME...WITH INDUCED SFC LOW ACROSS THE FAR SE PLAINS
AND SOUTH TO SOUTHWEST WINDS HELPING TO MIX OUT LOW LEVEL MOISTURE
WITH DEW PTS DOWN INTO THE MID 40S AT TAD AND SPD AT THIS TIME.

TODAY AND TONIGHT...SOUTH TO SOUTHWEST FLOW ALOFT CONTINUES TO
INCREASE ACROSS THE REGION THROUGH TONIGHT AS SHORT WAVE ENERGY
ROUNDING THE BACK SIDE OF THE SOUTHERN CALIFORNIA UPPER LOW LIFTS
OUT ACROSS THE SOUTHERN GREAT BASIN AND FOUR CORNERS REGION.
SUBTROPICAL MOISTURE CONTINUES TO MOVE INTO WESTERN COLORADO WITH
PWATS STILL PROGGED TO INCREASE TO BETWEEN 3/4 TO AROUND 1 INCH
ACROSS THE STATE THROUGH TONIGHT...WHICH IS APPROACHING 2 STANDARD
DEVIATIONS ABOVE SEASONAL LEVELS. INCREASING CLOUDS AHEAD OF SAID
EMBEDDED WAVE TO LIMIT INSOLATION THROUGH THE LATE MORNING...THOUGH
SHOULD SEE SCATTERED TO NUMEROUS SHOWERS AND STORMS DEVELOPING
THROUGH THE AFTERNOON AND EVENING...AS WAVE LIFTS OUT ACROSS THE 4
CORNERS. CONVECTION WEST OF THE FRONT RANGE WILL INITIALLY BE HIGH
BASED...WITH MODERATE RAINFALL DEVELOPING THROUGH THE LATE AFTERNOON
AND EVENING...AS LOW LEVELS MOISTEN UP. WITH THE MODERATE STEERING
FLOW ALOFT...STORMS SHOULD BE MOVING ENOUGH TO LIMIT FLASH FLOODING
POTENTIAL...THOUGH CAN NOT RULE OUT LOCALIZED FLOODING ON AREA BURN
SCARS...ESPECIALLY THE WEST FORK COMPLEX ACROSS THE CONTDVD.

FURTHER EAST ACROSS THE PLAINS...LATEST MODELS CONTINUE TO INDICATED
LOW LEVEL MOISTURE AND STRATUS BANKED UP ACROSS THE EASTERN MTS AND
PLAINS EARLY IN THE MORNING...SLOWLY MIXING OUT THROUGH THE LATE
MORNING AND AFTERNOON...WITH DRIER AIR ACROSS NORTH CENTRAL NEW
MEXICO MOVING INTO THE AREA. WITH LEE LOW PROGGED TO PERSIST NEAR
LHX...COULD SEE A BOUNDARY SETTING UP ACROSS THE PALMER DVD THROUGH
NORTHERN PORTIONS OF THE EASTERN PLAINS...ROUGHLY NORTH AND EAST OF
THE HIGHWAY 50 CORRIDOR...THROUGH THE AFTERNOON...WITH THE LATEST
SPC OUTLOOK INDICATING A SLIGHT RISK OF SEVERE WX ACROSS EASTERN
PORTIONS OF EL PASO COUNTY AND INTO KIOWA COUNTY. WOULD NOT BE
SURPRISED IF MOISTURE STAYS A LITTLE FURTHER SOUTH AND WEST THAN
MODELS SUGGEST...ALLOWING FOR POSSIBLE SEVERE WX FROM A COS TO LA
JUNTA LINE. AT ANY RATE...LARGE HAIL AND STRONG WINDS LOOK TO BE THE
MAIN THREATS AT THIS TIME...THOUGH CAN NOT RULE A ISOLATED
TORNADO.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 355 AM MDT FRI JUN 5 2015

LOW AND MID LEVEL FLOW BECOMES SLIGHTLY MORE W-SW ON
SAT...ESPECIALLY OVER THE EASTERN PLAINS AS SURFACE FRONT LIFTS
NORTHWARD...WHILE FARTHER WEST ALONG THE CONTINENTAL
DIVIDE SW FLOW BRINGS AN INCREASE IN MOISTURE AS WEAK TROPICAL TAP
CONTINUES. TOUGH TO RULE OUT TSRA JUST ABOUT ANYWHERE ACROSS THE
AREA SAT AFTERNOON/EVENING...THOUGH BEST CHANCES WILL BE OVER THE
MOUNTAINS AND INTERIOR VALLEYS...LOWEST CHANCES FAR SOUTHEASTERN
PLAINS. SEVERE THREAT LOOKS SOMEWHAT LIMITED WITH SWLY SURFACE
WINDS...THOUGH IF NORTHEAST COLORADO CONVECTION CAN SHOVE THE FRONTAL
BOUNDARY ON THE PLAINS BACK SOUTH SAT EVENING...SEVERE STORMS
COULD DEVELOP FARTHER SOUTH...ESPECIALLY NEAR THE PALMER DIVIDE.

FOCUS FOR CONVECTION WILL SHIFT BACK EAST TO THE EASTERN
MOUNTAINS AND PLAINS SUN/SUN NIGHT...AS SHORT WAVE TROUGH DROPPING
INTO THE NORTHERN MIDWEST GIVE SURFACE FRONT A STRONG PUSH BACK
SOUTHWARD THROUGH THE AREA. WINDS WILL TURN SELY BY SUN
AFTERNOON ACROSS THE PLAINS...LEADING TO A RENEWED WESTWARD PUSH
OF LOW LEVEL MOISTURE BY LATE IN THE DAY. MAIN QUESTION REGARDING
SEVERE POTENTIAL SUN IS AMOUNT OF INSTABILITY...AS 0-6KM SHEAR IS
VERY STRONG...50 KTS OR GREATER ACROSS MUCH OF THE AREA. WHILE
MOST OF THE REGION WILL HAVE ENOUGH CAPE (500-1000 J/KG) FOR SCT-
NMRS TSRA...MODELS PROG NARROW RIBBON OF GREATER THAN 1000 CAPE
ALONG/JUST BEHIND THE FRONTAL BOUNDARY WHICH WILL LIE NEAR/JUST
NORTH OF THE NM BORDER BY LATE AFTERNOON. SWODY3 HAS SLIGHT RISK
COVERING THE FAR SOUTHEAST PLAINS SUN...WITH MARGINAL RISK ALONG
AND EAST OF I-25...WHICH LOOKS REASONABLE FOR NOW. OF
COURSE...CONVECTIVE OUTFLOWS/EXTENSIVE LOW CLOUDS/COOL BOUNDARY
LAYER MAY ALL IMPACT SEVERE POTENTIAL...SO EVENT IS FAR FROM
CERTAIN AT THIS POINT.

MOISTURE WILL LINGER ACROSS THE AREA MON...THOUGH DYNAMIC LIFT
WILL BEGIN TO DIMINISH AS WESTERN U.S. UPPER TROUGH FINALLY SHEARS
EASTWARD INTO THE CENTRAL PLAINS. STILL APPEARS MOST AREAS WILL
CONTINUE WITH A CHANCE OF AFTERNOON/EVENING TSRA...ESPECIALLY
EASTERN MOUNTAINS AND PLAINS...WHILE DRIER AIR BEGINS TO FILTER
ACROSS THE CONTINENTAL DIVIDE INTO INTERIOR VALLEYS LATE IN THE
DAY. TUE/WED LOOK MOSTLY DRY AS UPPER RIDGE BUILDS...WITH ONLY
SOME WEAK DIURNAL CONVECTION EXPECTED OVER THE MOUNTAINS. NEW
UPPER TROUGH OVER THE WESTERN U.S. MOVES EASTWARD THU/FRI WITH
COLD FRONT SWINGING THROUGH THE AREA SOMETIME LATE IN THE
WEEK...WHICH WILL LEAD TO AN INCREASE IN -TSRA CHANCES MOST
LOCATIONS BOTH DAYS.

TEMPS WILL STAY FAIRLY WARM SAT WITH WLY FLOW...THEN COOL MANY
AREAS SUN/MON AS COLD FRONT DROPS SOUTH AND HEIGHTS FALL AS UPPER
TROUGH SHEARS ACROSS. TEMPS REBOUND TUE/WED WITH DRIER AIR AND
UPPER RIDGE...WITH COOLER AIR THU/FRI AS COLD FRONT/TROUGH MOVE
THROUGH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1133 AM MDT FRI JUN 5 2015

SCATTERED SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON AND
EVENING WITH MVFR/IFR CONDITIONS ANTICIPATED AT TIMES...ESPECIALLY
AT THE KCOS AND KPUB TAF SITES. EXPECT GENERALLY VFR CONDITIONS
AT THE KALS TAF SITE INTO THIS EVENING...WITH A LOWER POTENTIAL OF
MVFR CONDITIONS DUE TO GENERALLY ISOLATED STORMS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jun 5, 11:19 AM MDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1119 AM MDT FRI JUN 5 2015

COZ058>089-093>099-061730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1119 AM MDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AVAILABLE MOISTURE WILL INCREASE ACROSS THE AREA THROUGH THE
AFTERNOON AND EVENING...AS REMNANT MOISTURE FROM TROPICAL CYCLONES
IN THE EASTERN PACIFIC OCEAN MOVES ACROSS THE DESERT SOUTHWEST AND
INTO THE ROCKIES. THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWER AND
THUNDERSTORM DEVELOPMENT ACROSS THE AREA THIS AFTERNOON AND
EVENING...WITH THE BEST COVERAGE OF STORMS EXPECTED OVER AND NEAR
THE HIGHER TERRAIN. THE MAIN THREAT FROM THUNDERSTORMS WILL BE
LIGHTNING...SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

ACROSS THE EASTERN PLAINS...A FEW SEVERE STORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING...MAINLY NORTH AND EAST OF THE HIGHWAY 50
CORRIDOR. LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS
IN EXCESS OF 60 MPH WILL BE THE MAIN SEVERE WEATHER
THREATS...THOUGH AN ISOLATED TORNADO MAY ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLENTIFUL MOISTURE WILL PERSIST ACROSS COLORADO ON
SATURDAY...WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED. THE GREATEST COVERAGE OF STORMS WILL OCCUR OVER THE
MOUNTAINS ALONG THE CONTINENTAL DIVIDE...WITH FEWER STORMS
OCCURRING OVER THE EASTERN PLAINS. THE MAIN THREAT FROM
THUNDERSTORMS WILL BE LIGHTNING...SMALL HAIL...GUSTY WINDS AND
LOCALLY HEAVY RAINFALL...WITH A FEW STRONG STORMS PRODUCING HAIL
UP TO AN INCH IN DIAMETER AND WIND GUSTS OF 50 TO 60 MPH.

ON SUNDAY...A COLD FRONT WILL DROP SOUTH THROUGH THE
PLAINS...BRINGING INCREASING CHANCES OF THUNDERSTORMS TO THE
EASTERN MOUNTAINS AND PLAINS IN THE AFTERNOON AND EVENING. THE
MAIN THREAT FROM THUNDERSTORMS WILL BE LIGHTNING...SMALL
HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. A FEW SEVERE STORMS
WILL BE POSSIBLE OVER THE EASTERN PLAINS...ESPECIALLY ALONG AND
SOUTH OF THE HIGHWAY 50 CORRIDOR. LARGE HAIL TO THE SIZE OF GOLF
BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN
SEVERE WEATHER THREATS. THUNDERSTORM CHANCES WILL CONTINUE ON
MONDAY...BEFORE DRIER CONDITIONS RETURN TO THE REGION TUESDAY AND
WEDNESDAY. THUNDERSTORM CHANCES WILL THEN INCREASE AGAIN BY THE
END OF THE WEEK AS ANOTHER WEATHER SYSTEM MOVES TOWARD THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 5, 9:08 AM MDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
908 AM MDT FRI JUN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
06/05/2015  M0.76 INCH       EL PASO            CO   TRAINED SPOTTER

&&

ALEX
Special weather statement, Jun 5, 12:43 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1243 PM MDT FRI JUN 5 2015

COZ074-075-087-088-051930-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
1243 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAS ANIMAS AND
SOUTHEASTERN HUERFANO COUNTIES UNTIL 130 PM MDT...

AT 1242 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SPANISH PEAKS...OR 30 MILES NORTHWEST OF TRINIDAD...MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.  IN ADDITION...HEAVY RAINFALL IS EXPECTED TO FALL OVER
THE EAST PEAK BURN SCAR WHICH COULD LEAD TO FLASH FLOODING.  BE
PREPARED TO MOVE TO HIGHER GROUND IN AND NEAR THE BURN SCAR IS
FLOODING IS ENCOUNTERED.

LOCATIONS IMPACTED INCLUDE...
WALSENBURG...LA VETA...SPANISH PEAKS AND CUCHARA PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3730 10506 3775 10493 3761 10448 3726 10489
TIME...MOT...LOC 1842Z 212DEG 18KT 3743 10495

KAM
Special weather statement, Jun 5, 2:01 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT FRI JUN 5 2015

COZ088-094-052100-
EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
201 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 300 PM MDT...

AT 200 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TRINCHERA...OR 22 MILES NORTHEAST OF RATON...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MODEL...TYRONE AND TRINCHERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3701 10423 3751 10425 3743 10360 3700 10391
      3700 10423
TIME...MOT...LOC 2000Z 191DEG 22KT 3704 10408

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:09 PM MDTTornado Warning Tornado observedConsiderable damage threatPUBEl Paso21 min
Jun 4, 7:33 PM MDTSevere Thunderstorm WarningPUBEl Paso20 min
Jun 4, 11:23 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller52 min
Jun 5, 12:10 AM MDTSevere Thunderstorm WarningPUBEl Paso35 min
Jun 5, 12:43 PM MDTSpecial Weather StatementPUBHuerfano47 min
Jun 5, 2:01 PM MDTSpecial Weather StatementPUBLas Animas59 min
Jun 5, 2:28 PM MDTSpecial Weather StatementPUBOtero47 min
Jun 5, 2:33 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo30 min
Jun 5, 3:17 PM MDTSpecial Weather StatementPUBBent, Otero43 min
Jun 5, 3:51 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero24 min
Jun 5, 4:01 PM MDTSpecial Weather StatementPUB59 min
Jun 5, 4:14 PM MDTSpecial Weather StatementPUBBent, Prowers61 min
Jun 5, 4:36 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas33 min
Jun 5, 5:11 PM MDTSpecial Weather StatementPUBBaca64 min
Jun 5, 5:12 PM MDTSpecial Weather StatementPUBKiowa63 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.